MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen and guidewire lumen is flattened 2.9cm from the tip and approximately 21.4cm long.Microscopic examination revealed that the inflation lumen and guidewire lumen has a longitudinal tear 24cm from the tip and approximately 7mm long.The tip is also damaged.There is contrast present in the inflation lumen and the balloon is still tightly folded.The guide wire used in the clinical procedure was not returned with the device so a test guide wire was used for functional testing.Test guide wire was advanced into the guide wire lumen and was unable to pass thru the flattened section.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that advancing difficulties through the guide were encountered.A 15mm x 3.75mm nc quantum apex balloon catheter was advanced for dilation.However, it was noted that the balloon would not advance through the guide.The procedure was completed with a different device.No patient complications were reported.However, device analysis revealed balloon longitudinal tear.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8426135
Report Number2134265-2019-02543
Device Sequence Number2170519
Product Code LOX
UDI-Device Identifier08714729783404
UDI-Public08714729783404
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0022503245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1